Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 29, 2005, 7:51 PM CST for Harper County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2005, 7:51 PM CST (01:51 UTC)
- Expired
- Mar 29, 2005, 8:45 PM CST
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 51 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 300152
SVRICT
KSC077-300245-
/O.NEW.KICT.SV.W.0002.050330T0151Z-050330T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CST TUE MAR 29 2005
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 845 PM CST.
* AT 750 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTH OF ATTICA...OR ABOUT 16 MILES
SOUTHWEST OF ANTHONY...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANTHONY...ATTICA...CORWIN...DANVILLE...HARPER...RUNNYMEDE
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF QUARTERS...
WINDS UP TO 60 MILES AN HOUR...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3717 9837 3701 9835 3701 9812 3727 9782
3738 9781 3739 9820
$$
/BOWMAN4 follow-up statements
000
WWUS53 KICT 300209
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CST TUE MAR 29 2005
KSC077-300245-
/O.CON.KICT.SV.W.0002.000000T0000Z-050330T0245Z/
HARPER KS-
808 PM CST TUE MAR 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARPER COUNTY UNTIL
845 PM CST...
AT 804 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF ATTICA...OR 8 MILES WEST OF ANTHONY...AND MOVING
NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE...
6 MILES NORTHWEST OF ANTHONY BY 810 PM CST.
NEAR HARPER BY 820 PM CST.
THE TOWNS OF CORWIN...DANVILLE AND RUNNYMEDE ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3717 9837 3701 9835 3701 9812 3727 9782
3738 9781 3739 9820
$$
/BOWMAN000
WWUS53 KICT 300219
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CST TUE MAR 29 2005
KSC077-300245-
/O.CON.KICT.SV.W.0002.000000T0000Z-050330T0245Z/
HARPER KS-
819 PM CST TUE MAR 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARPER COUNTY UNTIL
845 PM CST...
AT 817 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH. THIS STORM WAS LOCATED
NEAR HARPER...OR 8 MILES NORTH OF ANTHONY...AND MOVING NORTHEAST AT
50 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR HARPER BY 820 PM CST.
THE TOWNS OF DANVILLE AND RUNNYMEDE ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3717 9837 3701 9835 3701 9812 3727 9782
3738 9781 3739 9820
$$
/BOWMAN000
WWUS53 KICT 300231
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CST TUE MAR 29 2005
KSC077-300245-
/O.CON.KICT.SV.W.0002.000000T0000Z-050330T0245Z/
HARPER KS-
831 PM CST TUE MAR 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARPER COUNTY UNTIL
845 PM CST...
AT 830 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH. THIS STORM WAS LOCATED 8
MILES SOUTHWEST OF NORWICH...OR 15 MILES NORTHEAST OF ANTHONY...AND
MOVING NORTHEAST AT 45 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HARPER
COUNTY...INCLUDING THE TOWNS OF HARPER...DANVILLE AND RUNNYMEDE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3717 9837 3701 9835 3701 9812 3727 9782
3738 9781 3739 9820
$$
/BOWMAN000
WWUS53 KICT 300243
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CST TUE MAR 29 2005
KSC077-300254-
/O.EXP.KICT.SV.W.0002.000000T0000Z-050330T0245Z/
HARPER KS-
844 PM CST TUE MAR 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR HARPER COUNTY HAS BEEN ALLOWED
TO EXPIRE...
AT 839 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3717 9837 3701 9835 3701 9812 3727 9782
3738 9781 3739 9820
$$
/KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 7:50 PM CST, 1 minute earlier.
Area forecast discussion, Mar 29, 7:50 PM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 750 PM CST TUE MAR 29 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS DRY LINE PUSHING INTO CEN KS AT THIS TIME LOCATED ALONG A LINE FROM JUST WEST OF GBD TO AVK. SCATTERED SHRA AND EVEN SOME TSRA HAS DVELOPED ALONG THIS BOUNDARY. SURFACE MOISTURE IS A BIT LACKING, BUT LATEST RUC MODEL DOES SHOW CAPE VALUES OF 500-1000 J/KG JUST AHEAD OF THE DRY LINE WITH CAP SLOWLY ERODING. SO EXPECT DEVELOPMENT OF TSRA TO CONTINUE ALONG THE DRY LINE AS IT PROGRESSES ACROSS THE AREA. SO WILL UPDATE THE TIMING OF THE PRECIP IN THE ZONES/GRIDS WITH THIS IN MIND. WILL ALSO INCREASE POPS IN CEN/SRN KS WITH EARLIER THAN EXPECTED ARRIVAL OF SHOWERS. KETCHAM ------------------------------------------------------------- 257 PM CST TUE MAR 29 2005 .PREVIOUS DISCUSSION... FORECAST CONCERNS... PRECIP CHANCES/TRENDS AND WIND POTENTIAL TONIGHT... VIGOROUS UPPER TROF OVER NM/CO WILL LIFT NORTHEAST ACROSS THE CENTRAL PLAINS TONIGHT AND INTO THE UPPER MIDWEST ON WEDNESDAY. WHILE LOW LEVEL MOISTURE AND POTENTIAL INSTABILITY IS LACKING IN WARM SECTOR AHEAD OF SYSTEM, ATTENDENT MOISTURE UNDER THE TRANSIENT MID/UPPER LEVEL TROF AND ASSOCIATED COLD POOL LOOKS TO BE SUFFICIENT FOR ELEVATED CONVECTION OVERNIGHT ACROSS MUCH OF THE AREA, MAINLY NORTH OF HIGHWAY 54. THE RAPIDLY DEEPENING SURFACE LOW ACROSS WESTERN KANSAS THIS EVENING WILL TRACK INTO SOUTHEAST NEBRASKA BY DAWN. WEST WINDS WILL INCREASE AND FLIRT WITH ADVISORY CRITERIA FOR A TIME EARLY WEDNESDAY MORNING AS THE LOW LIFTS NORTH OF THE AREA. AT THIS TIME DO NOT PLAN ON ANY HEADLINE, THOUGH WILL HAVE EVENING SHIFT MONITOR TRENDS AND MAKE ANY FURTHER DETERMINATION/CHANGES, IF NEEDED. ANY STORMS THAT DEVELOP THIS EVENING/OVERNIGHT, WHETHER IN WARM SECTOR OR UNDER UPPER LOW, WILL HAVE HAIL POTENTIAL, THOUGH PROBABLY LESS THAN ONE INCH. ADDITIONAL JET ENERGY/SHORTWAVE TROF WILL DIVE SOUTHEAST INTO DEVELOPING LONGWAVE UPPER TROF ACROSS MID-AMERICA INTO THURSDAY. THIS LOOKS TO BRING ANOTHER CHANCE FOR SHOWERS AND PERHAPS SOME THUNDER TO THE AREA WEDNESDAY NIGHT/THURSDAY. THIS HANDLED FAIRLY WELL IN GOING FORECAST, SO LITTLE CHANGES PLANNED IN THIS REGARD. MORE OF A ZONAL UPPER FLOW PATTERN DEVELOPS BY THE WEEKEND, WHICH PORTENDS TO MILDER/DRIER REGIME ACROSS THE CENTRAL PLAINS. AGAIN THE GOING FORECAST HAS GOOD HANDLE ON THIS, SO ONLY MINOR/COSMETIC CHANGES PLANNED. NEXT CHANCE FOR SIGNIFICANT PRECIP/CONVECTION TO ARRIVE SOMETIME EARLY NEXT WEEK, AS SUGGESTED BY BOTH THE GFS AND ECM. HOWEVER DETAILS FAR TOO SKETCHY TO PIN DOWN EXACT TIMING WINDOW. FOR NOW PLAN TO INSERT SLGT CHANCE FOR MONDAY NIGHT AND TUESDAY, AS THE ECM SUGGESTS PERHAPS A SLIGHTLY SLOWER MOVEMENT OF THE APPROACHING UPPER TROF ACROSS THE SOUTHWEST. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 67 42 57 / 20 10 30 30 HUTCHINSON 47 66 40 56 / 30 20 30 30 NEWTON 48 66 41 57 / 30 20 30 30 ELDORADO 49 67 42 57 / 20 10 30 30 WINFIELD-KWLD 49 69 43 58 / 20 10 30 30 RUSSELL 45 64 37 54 / 30 20 30 20 GREAT BEND 45 65 38 54 / 30 10 30 20 SALINA 49 66 39 57 / 30 20 30 20 MCPHERSON 48 66 40 56 / 30 20 30 30 COFFEYVILLE 52 70 43 60 / 30 10 30 30 CHANUTE 51 68 43 59 / 30 10 30 30 IOLA 51 67 42 58 / 30 10 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && DARMOFAL
Hazardous weather outlook, Mar 29, 4:03 PM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 403 PM CST TUE MAR 29 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 403 PM CST TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING, TO THE EAST OF THE TURNPIKE, ALONG A SURFACE DRYLINE. HOWEVER, A CAPPING INVERSION MAY INHIBIT STORM DEVELOPMENT THIS EVENING. THERE IS A LITTLE BETTER CHANCE FOR THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT ACROSS CENTRAL AND SOUTHEAST KANSAS, AS AN UPPER LEVEL TROF AND ITS ASSOCIATED COLD FRONT MOVE ACROSS THE AREA. A FEW STRONG STORMS MAY DEVELOP, WHICH COULD PRODUCE HAIL UP TO PENNY SIZE, MAINLY NORTH OF HIGHWAY 54. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INTENSE AREA OF LOW PRESSURE WILL MOVE JUST NORTH OF THE AREA ON WEDNESDAY MORNING. THIS WILL PRODUCE WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS MUCH OF THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY ACROSS CENTRAL AND SOUTHEAST KANSAS. AT THIS TIME, THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KED
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.